MAUDE Adverse Event Report: STRYKER TRAUMA KIEL FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø9X320MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø9X320MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2333-0932S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "(b)(6) 2022 orif with t2alphagt nail was performed.3 months after surgery, the nail was broken.On (b)(6) 2022, the broken nail was removed and the fracture was re-fixed with t2alphagt.The surgeon's opinion was that the initial surgery nail was too thin and short for the patient's bone, which may have led to the implant fracture.".
 
Additional Manufacturer Narrative
Correction - d4 (lot#).The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received nail was completely broken in the web at the uppermost a/p hole in the distal part of the nail.The fracture appears to have originated from the lateral side in a fatigue manner evident by lines of rest.The other web broke in an instantaneous manner suggestive of continuous loading.The formation of a shiny surface was caused due to gradual rubbing of the separated parts and locking screw before the nail finally broke.The distal segment of the nail also exhibits similar features.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation and available information, the root cause of the failure is deemed to be a combination of user and patient-related factors.As per the initial information, the size of the implanted nail was inadequate for the patient.Consequently, the nail broke due to cyclic overloading in a fatigue manner.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
As reported: "10-may-2022 orif with t2alphagt nail was performed.3 months after surgery, the nail was broken.On (b)(6) 2022, the broken nail was removed and the fracture was re-fixed with t2alphagt.The surgeon's opinion was that the initial surgery nail was too thin and short for the patient's bone, which may have led to the implant fracture.".

Brand Name
FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø9X320MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15377749
Report Number0009610622-2022-00424
Device Sequence Number20225611
Product Code HSB
UDI-Device Identifier07613327286489
UDI-Public07613327286489
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2024
Device Model Number2333-0932S
Device Catalogue Number23330932S
Device Lot NumberK07FA95
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer12/01/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight52 KG